MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-1.5-30
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A dhr review of lot aa7345n37 is in progress.All information reasonably known as of 13 aug 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that there was a hole in the jejunal lumen behind the balloon.No further information has been provided.
 
Event or Problem Description
Per additional information received 20 aug 2018, the jejunum lumen had a hole in it just below the balloon, so the feed was entering the stomach instead of the jejunum.There was no injury to the patient, and "everything is fine and good with the patient.".
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The molded head, tube, and balloon were discolored with a foreign substance and the sample had a strong odor.During decontamination of the sample, most of the foreign material build up inside the jejunal lumen was flushed out of the tube.The balloon was filled with water and no leaks were observed.Feeding was simulated with water through the jejunal feed port.Droplets were observed exiting the gastric skives area.Feeding was simulated through the gastric feed port, and liquid was observed inside the jejunal lumen.The gastric skives were examined under 40x magnification, and the inner wall of the tubing that separates the jejunal and gastric lumens had a tear approximately 6.5cm, which allowed for an inner lumen crossover.The tear was jagged in appearance.The complaint was confirmed as reported.A review of the manufacturing process did not reveal any activities or tools that could have caused this type of damage to the inner lumen.No root cause could be determined.The device history record for lot aa7345n37 was reviewed and the product was produced according to product specifications.All information reasonably known as of 14 sep 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7777859
Report Number9611594-2018-00111
Device Sequence Number1204596
Product Code KNT
UDI-Device Identifier10680651440850
UDI-Public10680651440850
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model Number8270-16-1.5-30
Device Catalogue Number104408500
Device Lot NumberAA7345N37
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/17/2018
Patient Sequence Number1
Patient Age3 YR
Patient Weight13